Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 02, 2014, 02:58:40 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632721
  • Total Topics: 47930
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Skin problems and rashes:  (Read 1381 times)

0 Members and 1 Guest are viewing this topic.

Offline jm1953

  • Member
  • Posts: 255
Skin problems and rashes:
« on: January 02, 2011, 09:11:00 PM »
Hey members:  I guess we all as long termers have one major thing that is giving us trouble.  Some are heart issues, kidney issues, for me it's inflammation mostly with the skin.  Derms and primary docs treat the symptoms, but no one gets the cause.  Been from specialist to specialist, but no real answers except getting weird diagnosis like you might have lupus or thyroid disease...even those all come out negative.  Actually I saw a nutritionist and I found out I had food allergies, and some chemical allergies, so I had to change my diet and meds all around.  The rashes got a little better after that.  Have folliculitis too.  But I take so many meds, live in kind of a harsh environment, and have a lot of stress around, it's really like finding a needle in a hay stack.  I feel like Dorothy on the Golden Girls when she had Chronic Fatigue Syndrome.  Just having a name to what's wrong with you is better than nothing.  Seeing a very good allergist/immunologist with a whole other medical group this month.  Hopefully she can make some sense out of this.  Very frustrating, and I'm tired of skin issues.  It's really cramping my ability to enjoy life. Hope none of you are dealing with this.  It's a real bummer.
JM
« Last Edit: January 03, 2011, 05:09:42 AM by jm1953 »
Positive 25 years. 7/21/2012 Current CD 4: 780 Viral load: less than 50. 38 to 40%
Current drug regimen, Isentress, , Emtriva, Sustiva Wellbutrin, Klonipin, Allegra, Ambien, Testosterone, Nandrolone, Vicodin, Benedryl, Aspirin, lots of vitamin supplements.

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,877
  • How am I doing Beren ?
Re: Skin problems and rashes:
« Reply #1 on: January 02, 2011, 09:45:43 PM »
I was wondering if the have taken a skin biopsy from you ?

A skin biopsy is what it took to get my skin issue diagnosed , wished I had it done sooner rather than later .   

Offline jm1953

  • Member
  • Posts: 255
Re: Skin problems and rashes:
« Reply #2 on: January 03, 2011, 05:22:09 AM »
Thanks jg1962 for the reply.  Have had three skin biopsies, two showing folliculitis, another, unfortunately a basal cell carcinoma being addressed in a week.   These were not at the rash site.  Think I'll ask to see if the during the procedure if the derm will take a biopsy at the rash site.  Good idea.  It has been treated from a bacterial and fungal diagnosis with topicals and orals.   Nothing seems to work which leads me to believe its an allergy to the meds.  Hope the allergist does a full work up.  It's enough dealing with the folliculitis then this.  Guess there could be a lot worse things to be dealing with.  Just tired of no answers from docs.  But thanks for your input!
JM
Positive 25 years. 7/21/2012 Current CD 4: 780 Viral load: less than 50. 38 to 40%
Current drug regimen, Isentress, , Emtriva, Sustiva Wellbutrin, Klonipin, Allegra, Ambien, Testosterone, Nandrolone, Vicodin, Benedryl, Aspirin, lots of vitamin supplements.

Offline Jeffreyj

  • Member
  • Posts: 1,403
Re: Skin problems and rashes:
« Reply #3 on: January 04, 2011, 05:54:06 AM »
Not knowing is the worst! Try not to get too stressed. Be patient and hopefully you will get some answers.
You are not alone in your frustration. But just remember, stress can add to your troubles.

Hang in there!
Jeff

P.S- Congrats on the Seahawks making the playoffs!!!
Positive since 1985

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.